# SDR CA070625001

- Difficulty date: June 6, 2007
- Submitted: July 3, 2007
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 10,515 hours
- Engine: Lyc O320H2AD
- Propeller: Mcauly 1C160DTM
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: O320H2AD
- Condition: Cracked
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, E
- Precautionary procedure: A

## Discrepancy

(CAN) INSTRUCTOR RETURNED FROM A FLIGHT WHERE HE EXPERIENCED A ROUGH ENGINE AND LOSS OF POWER FOR A FEW MOMENTS, AFTER WHICH THE ENGINE RAN NORMALLY AGAIN.  WHEN MAINTENANCE REMOVED THE COWLING TO CHECK OVER THE ENGINE, A LOT OF OIL WAS NOTICED IN THE COWL, FURTHER INSPECTION AND CLEANING FOUND A 2 INCH LONG CRACK IN THE CRANKCASE FROM CYLINDER NR 2 MOUNTING PAD AND FORWARD. (TC NR 20070625001)
